Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 30, 1992, 4:18 PM CDT for Delaware County, Oklahoma. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1992, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 30, 1992, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 302118 TORTUL OKC041-302145- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 418 PM CDT THU JUL 30 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...EASTERN DELAWARE COUNTY AT 415 PM STORM SPOTTERS INDICATED A TORNADO 1 MILE EAST OF JAY. MOVEMENT WAS EAST AT 10 MILES. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 30, 3:55 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 30, 3:55 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 355 PM CDT THU JUL 30 1992 TSTMS HV DVLPD RPDLY ALNG THE TSTM BNDRY AND ALG THE PREFRONTAL WSHFT LN IN NE OK. A WK MESO LOW HAS DVLPD NR THE BNDRY INTRSCTN AND STORM CHASERS RPT SFC WINDS OF 150 AT 20-30 KTS...SUGG INCRSD S-R HELICITY VALUES IN ECNTRL OK. OTHR STORMS CONT IN SE OK NR MID LVL SHEAR AXIS AND IN POOLED MSTR. TSTMS WERE BEING AIDED BY THE APCH OF A VORT LOBE/SHRTWV MOVNG INTO NW OK. XPCT STORMS IN NE AND ECNTRL OK TO WKN A LTL AFTR SS...BUT CONVCTN MAY PERSIST IN XTRM SE OK WHERE THE BTR LLVL FLOW IS PROGD AND THICKNESS PAT FAVORS HVYRNFL. TSTMS HV PERSISTED IN ZONE 40 FOR MUCH OF THE THE DAY AND WITH THE PSBLTY OF CONTD CONVCTN WL ISSUE A FFA FOR ZONE FOR TNGT. SFC CDFNT IS VRY SHALLOW AND SHUD WASHOUT INTO A TROF TNGT OR EARLY FRI...WITH THE WSHIFT WRKNG INTO SE OK BY MORNING. AFTR A LTL COOLER TNGT IN THE N...ONLY MINOR COOLNG IS XPCD. SCT TSTMS MAY REDVLP WITH THE WSHIFT IN SE OK ON FRI. STHRLY FLOW SHUD RETURN ACRS THE AREA AND FRI DAY NGT AND THE APCH OF THE NEXT VORT IN THE NW FLOW WARRANTS MENTION OF LOW POPS IN THE AREA ON SAT. SVR WX IN CWA NOW SO ONLY A QUICK LOHOK AT TEMP GUIDANCE...BUT THEY A FAIRLY CLOSE. FCSTS WL BE 5 TO 10 MIN DELAYED. PRELIM NUMBERS... TUL 70/89/71/90/71 2--2 BVO 63/87/68/89 1--2 MLC 69/91/71/91/70 6323 IDB 69/89/70/91 8423 /8 .OK...FFA TNGT OKZ040.
In the hours before
Special weather statement, Jul 30, 2:24 PM CDT, 1 hour 54 minutes before
OKZ026>034-040-311200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 225 PM CDT THU JUL 30 1992 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN EASTERN OKLAHOMA THROUGH TONIGHT ALONG AND SOUTH OF A LINE FROM MIAMI IN OTTAWA COUNTY TO OILTON IN CREEK COUNTY. A FEW SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG A THUNDERSTORM BOUNDARY THAT AT MID AFTERNOON EXTENDED FROM NEAR TULSA TO NEAR STILWELL IN ADAIR COUNTY. ONCE DEVELOPED THESE STORMS SHOULD MOVE EASTWARD AT 15 MPH. WHILE WIND FIELDS ARE RATHER WEAK...ENOUGH INSTABILITY EXISTS FOR A FEW STORMS TO PRODUCE LARGE HAIL AND WIND GUSTS UP TO 60 MPH. A FEW THUNDERSTORMS HAVE CONTINUED TO OCCUR IN SOUTHEAST OKLAHOMA NEAR AN UPPER-LEVEL DISTURBANCE AND IN A POCKET OF VERY MOIST AIR. OTHER THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG A WEAK COLD FRONT THAT IS EXPECTED TO PUSH THROUGH NORTHEAST OKLAHOMA THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS MAY DEVELOP WITH THE COLD FRONT AND WITH THE UPPER-LEVEL DISTURBANCE. ANY OF THE STORMS IN EASTERN OKLAHOMA WILL PRODUCE HEAVY RAINS. THE CHANCES FOR SEVERE THUNDERSTORMS SHOULD DIMINISH LATE THIS EVENING AS THE AIR MASS STABILIZES WITH SUNSET AND THE MAIN UPPER-LEVEL SUPPORT MOVES EAST OF THE AREA. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND THIS EVENING.
Local storm report, Jul 30, 3:42 PM CDT, 36 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT THU JUL 30 1992 TIME (CDT) COUNTY REPORT 315 PM OKMULGEE DIME SIZE HAIL IN MORRIS
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 53 min |
| Jul 30, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 69 min |
| Jul 30, 2:57 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 48 min |
| Jul 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 59 min |
| Jul 30, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 58 min |
| Jul 30, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 48 min |
| Jul 30, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 48 min |
| Jul 30, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Jul 30, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 28 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.